HOWARD A. GRAYSON; JOSEPH D. KENNEDY
To the editor: In considering the recent comments from Krikler and Roland (1), we are certain that the ventricular arrhythmia seen (2) was torsades de pointes. The electrocardiogram showed a pleomorphic ventricular tachycardia with spindle-shaped configurations initiated by a late-diastolic PVC falling upon the T-wave. The QRS axic oscillated with definite changes in direction. With a QTU interval of at least 0.44 seconds, all of the hallmark morphologic features of torsades de pointes were demonstrated.
The occurrence of torsades de pointes with use of nifedipine may have been coincidental but more plausible is the following explanation. Cardiac ischemia can cause
Learn more about subscription options.
Register Now for a free account.
GRAYSON HA, KENNEDY JD. Nifedipine and Torsades de Pointes. Ann Intern Med. 1983;99:281–282. doi: 10.7326/0003-4819-99-2-281_2
Download citation file:
Published: Ann Intern Med. 1983;99(2):281-282.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only